Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Took medicine for pin-worms. Itching reduces but still passing worm in stool. Effective medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3545 Questions
Question
I have known I've had pinworms (gotten from my 6 yr old) since March 1st. I've taken pin x once a week since I found out. My itchiness has gotten a bit better, but I'm still passing worms in my stool? I've followed all hygiene directions and don't understand why I am still passing them. Do I need a stronger prescription?
Posted Tue, 16 Apr 2013 in Digestion and Bowels
 
 
Answered by Dr. Raju A.T 4 hours later
Hi,

Thanks for your query.

It is a good sign to pass the worms. This means that the worms are being killed by the medication and are being expelled in the feces.

If you do not pass the worms, which indicates live worms inside which may multiply and worsen the problem.

Do continue the same dosage of the medication you are on.

Hope I answered your query.

Please let me know if there are any other concerns.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Took medicine for pin-worms. Itching reduces but still passing worm in stool. Effective medicine? 38 minutes later
But how long should I be passing them? I've been passin them since I started the medication on march 1st
 
 
Answered by Dr. Raju A.T 3 minutes later
Hi,

Thanks for writing back.

With heavy infestation it can be considered normal for one to pass worms for a period of a month or two after taking medications.

Wish you good health.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Took medicine for pin-worms. Itching reduces but still passing worm in stool. Effective medicine? 7 minutes later
If THe itching comes back should I then seek medical attention?
 
 
Answered by Dr. Raju A.T 11 minutes later
Hi again,

Yes, itching is a sign of the larvae and indicate active infection. It is then you have to consult the doctor to get the dosage revised.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor